Alert archive / Michigan / Frost Advisories in 2011

Frost Advisory 2, NWS Marquette, MI

May 26, 2011Keweenaw County, Luce County, Schoolcraft County, Michigan

NWS Marquette, MI issued this frost advisory at May 26, 2011, 3:00 PM EDT for Keweenaw County, Luce County, Schoolcraft County, Michigan. It took effect at May 27, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 3:00 PM EDT (19:00 UTC)
In effect from
May 27, 2011, 2:00 AM EDT
Expired
May 27, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Marquette, MI

Counties Keweenaw County, MI, Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 70 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS73 KMQT 261900
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
300 PM EDT THU MAY 26 2011

...A FREEZE IS LIKELY TONIGHT OVER THE WEST HALF OF UPPER
MICHIGAN AND WIDESPREAD FROST IS LIKELY OVER THE REST OF UPPER
MICHIGAN...

.A CHILLY AIR MASS SETTLING OVER THE AREA TODAY WILL SET THE STAGE
FOR A FREEZE WITH LOWS IN THE MID 20S TONIGHT OVER WESTERN AND
CENTRAL UPPER MICHIGAN...MAINLY AWAY FROM LAKE SUPERIOR.
ELSEWHERE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S WHERE
FROST WILL BE LIKELY...EVEN NEAR LAKE SUPERIOR.

MIZ002>005-009>011-084-270400-
/O.UPG.KMQT.FZ.A.0001.110527T0600Z-110527T1200Z/
/O.NEW.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/
ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-IRON-
DICKINSON-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
L'ANSE...GWINN...MARQUETTE...IRONWOOD...IRON RIVER...
IRON MOUNTAIN...KENTON...SIDNAW
300 PM EDT THU MAY 26 2011 /200 PM CDT THU MAY 26 2011/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

WEATHER...

 * TEMPERATURES INLAND FROM LAKE SUPERIOR WILL FALL INTO THE MID
   20S...AND NEAR FREEZING ALONG LAKE SUPERIOR...FOR SEVERAL HOURS
   TONIGHT. A WIDESPREAD HARD FREEZE IS LIKELY.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT
   PROTECTED OR BROUGHT INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ006-012-013-270400-
/O.NEW.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/
ALGER-MENOMINEE-DELTA-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...MENOMINEE...
ESCANABA...GLADSTONE
300 PM EDT THU MAY 26 2011 /200 PM CDT THU MAY 26 2011/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES INLAND FROM LAKE SUPERIOR WILL FALL INTO THE MID
   20S...AND NEAR FREEZING ALONG LAKE SUPERIOR...FOR SEVERAL HOURS
   TONIGHT. A WIDESPREAD HARD FREEZE IS LIKELY.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT
   PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ007-014-085-270400-
/O.NEW.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE...SENEY
300 PM EDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL HOURS
   TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS LIKELY.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT
   PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ001-270400-
/O.NEW.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/
KEWEENAW-
INCLUDING THE CITY OF...COPPER HARBOR
300 PM EDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL HOURS
   TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS LIKELY.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT
   PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TITUS
1 follow-up statement
638 
WWUS73 KMQT 270216
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1016 PM EDT THU MAY 26 2011

...A FREEZE IS EXPECTED OVER THE WESTERN AND CENTRAL UPPER MICHIGAN
THROUGH EARLY FRIDAY MORNING WITH WIDESPREAD FROST OVER EASTERN UPPER
MICHIGAN...

.THE CHILLY AIR MASS THAT SETTLED OVER THE AREA ON THURSDAY WILL SET
THE STAGE FOR A FREEZE THROUGH EARLY FRIDAY MORNING...WITH LOWS IN
THE 20S OVER WESTERN AND CENTRAL UPPER MICHIGAN...MAINLY AWAY FROM
LAKE SUPERIOR. ELSEWHERE...TEMPERATURES WILL FALL INTO THE LOW TO MID
30S WHERE A WIDESPREAD FROST IS ANTICIPATED...EVEN NEAR LAKE
SUPERIOR.

MIZ002>006-009>013-084-271300-
/O.CON.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/
ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-GOGEBIC-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
KENTON...SIDNAW
1016 PM EDT THU MAY 26 2011 /916 PM CDT THU MAY 26 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES OVER WESTERN AND CENTRAL UPPER MICHIGAN WILL FALL
   INTO THE 20S FOR SEVERAL HOURS TONIGHT. NEAR THE LAKE SUPERIOR
   SHORELINE...TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY BELOW
   FREEZING. A WIDESPREAD HARD FREEZE IS EXPECTED.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT 
   PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
   HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
   SENSITIVE VEGETATION.

&&

$$

MIZ007-014-085-271300-
/O.CON.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE...SENEY
1016 PM EDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOWER 30S FOR SEVERAL HOURS
   TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS EXPECTED.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT 
   PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ001-271300-
/O.CON.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/
KEWEENAW-
INCLUDING THE CITY OF...COPPER HARBOR
1016 PM EDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL 
   HOURS TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST 
   IS EXPECTED. 

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT 
   PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SRF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 26, 12:58 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 26, 12:58 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1258 PM EDT THU MAY 26 2011

UPDATED AVIATION DISCUSSION FOR 18Z TAFS

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A POTENT SRN STREAM SYSTEM
OVER ERN MO/SRN IL. FLOW REMAINS VERY BLOCKY IN THE NRN STREAM AS A
LARGE POSITIVE ANOMALY IS LOCATED IN THE AREA FROM NW CANADA TOWARD
THE N POLE. DOWNSTREAM...A FAIRLY DEEP TROF EXTENDS S THRU HUDSON
BAY INTO ONTARIO/QUEBEC WITH MAIN SHORTWAVE SWINGING FROM JAMES BAY
INTO QUEBEC. WELL TO THE W...A TROF EXTENDS FROM THE ALEUTIAN ISLANDS TO
THE PACIFIC NW. SHORTWAVE CURRENTLY OVER THE PACIFIC NW WILL BE THE
NEXT FEATURE OF INTEREST FOR UPPER MI. AT THE SFC...HIGH PRES IS
SETTLING OVER NRN ONTARIO IN THE WAKE OF NRN STREAM SHORTWAVE. TO
THE S...LOW PRES WAS OVER IL. PRES GRADIENT HAS BEEN TIGHTENING OVER
THE UPPER LAKES BTWN THESE 2 FEATURES. THE RESULTING INCREASE IN
WIND HAS KEPT TEMP FALL IN CHECK WHERE SKIES HAVE BECOME MOSTLY
CLEAR OVER WRN UPPER MI.
&&

.DISCUSSION...

DRY/QUIET WEATHER WILL CONTINUE FOR A COUPLE OF MORE DAYS AND THEN
PATTERN SHOULD BECOME MORE ACTIVE FOR THE UPPER LAKES AS FLOW
REORGANIZES TO A WRN TROF AND STRONG ERN RIDGE CONFIGURATION LATE
WEEKEND INTO EARLY NEXT WEEK. RESULTING SOUTHWESTERLY FLOW WILL PUT
THE UPPER LAKES IN LINE FOR INCREASING HEAT/HUMIDITY AND SHORTWAVES
TO TRIGGER CONVECTION. THERE SHOULD BE A COOL DOWN THE MIDDLE OF
NEXT WEEK IN THE WAKE OF A STRONGER SHORTWAVE...BUT DOWN THE
ROAD...THE OVERALL LOOK OF THE PATTERN SUGGESTS WARM/SUMMER WEATHER
WILL BE SETTING IN FOR UPPER MI. IN THE SHORT TERM...TEMPS WILL
CONTINUE BLO NORMAL THRU THE END OF THIS WEEK (COOLEST DAY
TODAY)...AND NEAR LAKE SUPERIOR...IT WILL BE ESPECIALLY COOL AS N
AND NE WINDS DOMINATE. MAIN FCST CONCERNS FOR THIS FCST ISSUANCE ARE
FROST/FREEZE POTENTIAL TONIGHT AND THEN PCPN CHANCES OVER THE
UPCOMING HOLIDAY WEEKEND.

WITH HIGH PRES SETTLING SE TO LAKE SUPERIOR AND BRINGING A COLD
AIRMASS (850MB TEMPS AROUND -8C JUST N OF THE LAKE THIS MORNING)...
IT WILL BE A CHILLY DAY TODAY NEAR LAKE SUPERIOR UNDER STIFF N/NE
WINDS. ALONG THE LAKE...TEMPS WILL BE NO HIGHER THAN THE LWR 40S.
EVEN A GOOD DISTANCE INLAND FROM THE LAKE...40S SHOULD BE THE RULE.
WELL INLAND...MAX TEMPS SHOULD ONLY REACH THE MID 50S. UNDER MOSTLY
SUNNY SKIES...VERY DRY AIRMASS WILL PROMOTE DEEP MIXING...AND THIS
SHOULD RESULT IN DWPTS CRASHING IN THE AFTN AS THE DRY AIR IS MIXED
DOWN. DEEPEST MIXING WILL BE TOWARD THE WI BORDER. AFTN DWPTS SHOULD
FALL WELL DOWN THRU THE TEENS AND MAY FALL BLO 10F BASED ON AVBL DRY
AIR TO MIX DOWN. RH VALUES WILL DROP TO 20-25PCT.

COOL DAY TODAY AND VERY DRY AIRMASS (PRECIPITABLE WATER A PALTRY
25PCT OF NORMAL...LESS THAN 0.2 INCHES) WILL SET THE STAGE FOR A
FROSTY NIGHT...POSSIBLE FREEZE...TONIGHT. CONDITIONS WON'T BE IDEAL
SINCE SFC HIGH PRES WILL BE CENTERED NEAR JAMES BAY...BUT WITH
RIDGING EXTENDING SW TO UPPER MI...STRONG RADIATIONAL COOLING WILL
STILL OCCUR. BASED ON POSITION OF SFC RIDGE AXIS...LOWEST MINS WILL
BE OVER WRN UPPER MI. SINCE IT WON'T BE IDEAL RADIATIONAL COOLING
BASED ON SFC HIGH POSITION AND DUE TO PROBABLE INCREASE IN HIGH
CLOUDS DURING THE NIGHT...FAVORED THE MIDDLE GROUND OF AVBL GUIDANCE
RATHER THAN UNDERCUTTING SIGNIFICANTLY. WITH TEMPS POSSIBLY FALLING
TO THE MID/UPPER 20S INTERIOR W HALF...ISSUED A FREEZE WATCH THERE.
AREAS OF FROST SHOULD OCCUR OVER MUCH OF THE AREA...BUT WILL LET THE
DAYSHIFT MAKE FINAL DECISION ON APPROPRIATE FROST ADVYS AND/OR
FREEZE WARNINGS.

DRY WEATHER CONTINUES FRI. NE WINDS WILL AGAIN KEEP TEMPS COOL NEAR
LAKE SUPERIOR (UPPER 40S ALONG THE SHORE)...BUT WITH LIGHTER
WINDS...THE LAKE MODERATION WON'T BE AS STRONG...ESPECIALLY JUST
INLAND FROM THE LAKE. WITH A DRY AIRMASS STILL OVER THE AREA...DEEP
MIXING TO PROBABLY ABOVE 800MB YIELDS MAX TEMPS INTO THE MID/UPPER
60S IN THE INTERIOR...WARMEST W. DWPTS WILL AGAIN CRASH AS DRY AIR
IS MIXED DOWN. UTILIZED THE DRIER GFS MOS GUIDANCE...BUT POTENTIAL
IS THERE FOR DWPTS TO DROP SEVERAL DEGREES LOWER THAN GUIDANCE BASED
ON AVBL DRY AIR TO BE TAPPED BY DEEP MIXING. RH WILL LIKELY DROP
TOWARD 20PCT AGAIN. FORTUNATELY...WINDS WILL BE ON THE LIGHT SIDE TO
KEEP FIRE WX CONCERNS IN CHECK.

FOR THE UPCOMING HOLIDAY WEEKEND...PATTERN WILL BE IN TRANSITION TO
THE AFOREMENTIONED WRN TROF/ERN RIDGE. THIS WILL SPELL A WARMING
TREND WITH WARMTH PEAKING EARLY NEXT WEEK. AS THE TRANSITION GETS
UNDERWAY...SHORTWAVE CURRENTLY OVER THE PACIFIC NW WILL MAKE A RUN
INTO THE UPPER LAKES. MODELS CONTINUE TO SHOW DISAGREEMENT WITH
REGARD TO PCPN POTENTIAL WITH THIS SYSTEM. THE NAM/GFS ARE MUCH MORE
AGGRESSIVE WITH PCPN (SUGGESTING LIKELY/CATEGORICAL POPS) THAN THE
ECWMF/UKMET/GLOBAL GEM WHICH DON'T SHOW MUCH PCPN OVER UPPER MI.
GIVEN RATHER SIGNIFICANT DISAGREEMENT...KEPT INHERITED FCST FOR FRI
NIGHT AS IS WITH LIKELY POPS ACROSS THE SW PORTION OF THE FCST AREA
AND CHC POPS ELSEWHERE. SINCE MUCAPE IS UNDER 100J/KG...EVEN
UPSTREAM...NOT EXPECTING ANY THUNDER. FLOW THEN BECOMES
SOUTHWESTERLY SAT THRU MON AS STRONG RIDGE DEVELOPS OVER THE ERN
CONUS. PATTERN LOOKS FAVORABLE FOR SHRA/TSRA CHANCES OVER THE
HOLIDAY WEEKEND AS THE UPPER LAKES WILL BE UNDER PATH OF SHORTWAVE
ENERGY RIDING UP FRONT SIDE OF DEVELOPING ERN RIDGE. HOWEVER...NO
ALL DAY RAINS ARE EXPECTED...AND THE MAJORITY OF THE TIME WILL BE
DRY. EXACT TIMING OF SHORTWAVES AND CONVECTION WILL BE PROBLEMATIC
UNTIL IT BECOMES A SHORT TERM FCST ISSUE...BUT RIGHT NOW...IT
APPEARS BETTER CHANCES FOR PCPN WILL BE SAT NIGHT/SUN MORNING
AND MEMORIAL DAY.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

A HIGH PRESSURE SYSTEM HAS MADE ITS WAY INTO THE GREAT LAKES REGION.
AS A RESULT...EXPECT CONDITIONS TO REMAIN VFR THROUGHOUT THE TAF
PERIOD. AMPLE SUNSHINE HAS ALLOWED STRONGER WINDS ALOFT TO MIX TO
THE SURFACE...AND THESE WINDS ARE EXPECTED TO DIE DOWN THIS EVENING.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE CONTINUES TO TRACK THROUGH THE LOWER OHIO RIVER VALLEY
AND WILL REACH THE LOWER GREAT LAKES BY FRIDAY MORNING. AS HIGH
PRESSURE OVER SOUTH CENTRAL CANADA EXPANDS TOWARD THE UPPER GREAT
LAKES...PRESSURE GRADIENT TIGHT ENOUGH TO PRODUCE 20 TO 30 KNOT
WINDS ACROSS LAKE SUPERIOR TODAY. A FEW GUSTS MAY APPROACH GALE
FORCE FOR A SHORT TIME THIS MORNING...BUT BY MIDDAY WINDS WILL START
TO SLOWLY DIMINISH AS THE SURFACE LOW SLOWLY MOVES AWAY AND HIGH
PRESSURE BEGINS TO DOMINATE LAKE SUPERIOR.

ON SATURDAY...A WEAK LOW PRESSURE SYSTEM WILL BEGIN TO PUSH TOWARD
THE REGION AND WILL PASS OVER THE UPPER GREAT LAKES ON SATURDAY AND
WILL BE FOLLOWED BY A WEAK HIGH PRESSURE RIDGE MOVING THROUGH ON
SUNDAY. THE NEXT LOW PRESSURE SYSTEM WILL THEN BEGIN TO APPROACH
LAKE SUPERIOR ON MONDAY. THIS SYSTEM WILL PUMP IN HIGHER SURFACE
MOISTURE WHICH MAY INITIATE FOG DEVELOPMENT SUNDAY NIGHT AND MONDAY.
WILL NOT INCLUDE IN THE FORECAST AT THIS TIME DUE TO UNCERTAINTY IN
TIMING OF ARRIVAL OF HIGHER DEWPOINTS...BUT THE POTENTIAL IS THERE.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     MIZ002>005-009>011-084.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...ROLFSON
DISCUSSION...ROLFSON
AVIATION...MCB
MARINE...RJT
Hazardous weather outlook, May 26, 5:54 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
554 AM EDT THU MAY 26 2011

MIZ001>007-009>014-084-085-271200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
554 AM EDT THU MAY 26 2011 /454 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE LIKELY OVERNIGHT TONIGHT. A FREEZE IS POSSIBLE
OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WEATHER
STATEMENT FOR MORE DETAILS ON THE POSSIBLE FREEZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-271200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
554 AM EDT THU MAY 26 2011 /454 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-271200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
554 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:35 AM EDTFreeze WatchMQTBaraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 1 more10 hr
May 26, 3:00 PM EDTFreeze WarningMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 4 more18 hr

Nearby

Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.